Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 486, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Oct 10, 2021, 1:52 AM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 1:52 AM EDT (05:52 UTC)
- Expired
- Oct 10, 2021, 2:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
008
WHUS52 KMFL 100552
SMWMFL
AMZ671-100645-
/O.NEW.KMFL.MA.W.0486.211010T0552Z-211010T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
152 AM EDT Sun Oct 10 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...
* Until 245 AM EDT.
* At 152 AM EDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from 45 nm east of
Triumph Reef to 33 nm east of Pacific Reef, moving east at 10
knots.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and large
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves. Large hail could
result in structural damage.
* Severe thunderstorms will remain over mainly open waters south of
Bimini.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor immediately until these storms pass.
Wind gusts 34 knots or greater, large hail, high waves, dangerous
lightning, and heavy rain are possible with these storms.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2546 7918 2525 7921 2507 7928 2524 7980
2590 7936 2590 7909 2577 7910
TIME...MOT...LOC 0552Z 274DEG 11KT 2551 7927 2523 7954
WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...>34KTS
$$
RAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Oct 9, 7:11 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Oct 9, 7:11 PM EDT, 6 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 711 PM EDT Sat Oct 9 2021 ...00z Aviation Update... .AVIATION(00Z TAFS)... Convection has decreased across the region this afternoon. Kept VCs in for another hour or two, but most of the activity has weakened. Light and variable winds expected through the cycle. Can't rule out more showers on Sunday, but right now it appears any convection on Sunday will be isolated. VFR conditions expected tonight through Sunday. && .PREV DISCUSSION... (Issued 321 PM EDT Sat Oct 9 2021) Short Term (Rest Of Today-Saturday)... Previous Meso Discussion for this afternoon and Evening... A digging trough across the Southeast CONUS will be swinging across the Florida peninsula with a "cold" front progressing down the peninsula before stalling across the region. South Florida will be in the unstable moist sector ahead of the front today which will allow for an unsettled weather pattern. Mid-level 500mb temps have already begun to cool aloft to -8C and will continue to cool to around -9/-10 C this afternoon. Precipitable water values while low around 1.5 on this morning 12z MFL, will be able to recover to near 2 inches as moisture transport will continue to move in from the Gulf of Mexico and Caribbean as the atmosphere recovers from the overnight convection. Meso model soundings this afternoon have continued to show decent mid-level lapse rates of at least 6.5 C/km and DCAPE values exceeding 1000 J/kg. All of these parameters support scattered to numerous showers and thunderstorms this afternoon. These may occur in multiple rounds throughout the afternoon and into the evening hours as a sloppy storm mode of multicell storm mergers and plentiful outflow boundaries for additional development. Given the parameters above a few of these storms may become strong and produce gusty winds, frequent lightning strikes and heavy rainfall. Multiple rounds of storms with heavy rainfall may lead to localized flooding. While uncertain there are a few parameters we will be paying attention to as the event unfolds for the potential for a few of these strong storms to become severe in a conditionally favorable environment. We will be monitoring closely the potential development of the east coast sea breeze, while it is not expected to propagate far inland any wind shift along the coast would allow for a change in low level SRH. This would allow for an environment where funnel clouds or a brief tornado would be possible along the coast or waterspouts just offshore. Also, bulk shear will be around 25 knots or so. If a storm can tap into a little better bulk shear environment, this would also aid in the potential for severe wind gust, tornado and hail development. These are a few of the meso/storm scale parameters we will be keeping an eye on this afternoon as storms begin to develop and interact. Overall, an active afternoon across South Florida with strong storms possible and that conditional probability for a severe storm. Main impacts will be lightning, gusty winds and heavy rainfall. However, hail, severe winds and the potential for a funnel cloud and/or brief tornado are possible given the potential environment this afternoon. Sunday... As we move into Sunday, lingering moisture as the decaying front stalls and washes out across the area. An mid-upper level low will move back towards the peninsula to allow some drier mid-level air to move in for northern and western portions of the area. Scattered showers and storms will be possible Sunday afternoon but lower coverage. A less favorable environment as well as upper-level environmental support will have exited the region as well. There will be a gradient west to east with highest chances over the east coast metro, particularly the southern portions. LONG TERM (Sunday night through Saturday)... A colder core upper low is forecast to break off from the westerlies and drift southward over the Bahamas and Florida Peninsula early in the new workweek. This will keep upper levels cool (with some steeper lapse rates), however, drier air aloft will limit convective potential, especially north of Alligator Alley. Isolated to perhaps scattered diurnally driven convection will still be possible on Monday and Tuesday. With the steeper lapse rates and drier air, a strong wind gust or two cannot be ruled out with the more robust and wider updrafts. Going into midweek the globals have the upper low centering south of our region over portions of the Caribbean. The best thermodynamics will reside across the southern tier where the coolest upper levels will likely be located. Globals keep some QPF signal across the CWFA and with the easterly flow bringing in a bit better moisture quality, think that some convection will be possible...although kept POPs around late season climo until confidence builds regarding exact placement of the upper low. A complex upper pattern begins to take shape by the end of the week and into the upcoming weekend. The aforementioned upper low continues to drop southward into the western Caribbean and a H5 ridge begins to build over the southeast U.S. This will set up a Rex Block pattern. Upstream, a surface cold front will begin to push into the mid-Mississippi River Valley by the end of the period. The parent trough from this feature will likely decay the western side of the H5 ridge with time and finally perhaps absorb what's left of the upper low. Regardless, the sensible weather doesn't really change from day to day. Isolated to scattered convection remains possible and surface temperatures will be at around or a degree or two above climo for mid October. AVIATION(18Z TAFS)... Showers and strong thunderstorms this afternoon into the evening spreading from west to east. TEMPOS have been included for this afternoon. Terminals impacted by convection could fall to IFR/LIFR at times. Short-fused AMDs will likely be needed. Wind forecast along the east coast, particularly FLL, is a bit tricky as a brief wind shift to the SE, due to a sea breeze is possible before convective initiation. Although, this is not explicitly forecast in the TAF it is possible for a brief wind shift along the coast in the next hour or so. Overnight, light winds with a few lingering showers possible. MARINE... A frontal boundary gradually moving through the area will lead to increasing coverage of showers and thunderstorms. Some storms may be strong to severe. Front will stall and wash out across the area later this weekend into early next week. Locally higher winds and seas possible in the strongest convection A 1 to 2 ft long period swell in the Atlantic waters off through the weekend. BEACHES... A moderate rip current risk for the Palm Beaches today. An elevated risk of rip currents will remain through the weekend. Higher than normal astronomical tides (King Tides) could result in minor coastal flooding of vulnerable low-lying coastal areas during the times of high tide through at least this weekend. There were a few reports of a few boat ramps and coastal parking lots with water yesterday during high tide as well. A long period 1 to 2 foot swell is moving into upper portions of the east coast and this will provide enough additional push to have a little more impacts the further north along the coast. Given the reports and the arriving swell a Coastal Flood Statement is in effect for the Atlantic coast for minor tidal flooding during times of high tide. The statement is in effect through at least high tide tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 88 73 88 / 50 50 30 40 West Kendall 70 88 71 89 / 50 50 30 40 Opa-Locka 72 87 73 88 / 50 50 30 40 Homestead 70 87 71 87 / 50 50 30 40 Fort Lauderdale 72 88 73 87 / 50 40 30 40 N Ft Lauderdale 72 87 74 88 / 50 40 30 40 Pembroke Pines 71 88 72 87 / 50 50 30 40 West Palm Beach 70 86 73 88 / 50 40 20 30 Boca Raton 71 87 73 87 / 50 40 20 40 Naples 71 87 72 88 / 30 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Frye Tonight/Sunday and Marine...Kelly Sunday Night through Saturday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 9, 10:54 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1054 PM EDT Sat Oct 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 101000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1054 PM EDT Sat Oct 9 2021 ...Palm Beaches: Moderate Rip Current Risk... ...Fog Possible Overnight into Sunday Morning... ...Atlantic Coast: Minor Flooding Possible Around High Tide... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: A moderate rip current risk continues along the Palm Beaches. Thunderstorms: Isolated to scattered thunderstorms are possible overnight, mainly across the Atlantic waters. Lightning, gusty winds, and heavy rainfall are the primary concerns. Waterspouts: Waterspouts are possible across the Gulf and southern Atlantic waters. Visibility: Patchy dense fog could develop across inland portions of South Florida overnight and linger through sunrise on Sunday morning. Coastal Flooding: Tidal flooding is possible during times of high tide along the Atlantic coast. Flooding of boat ramps, beaches and coastal parking lots are possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An elevated risk of rip currents will linger along the Palm Beaches at least through late week. Isolated to scattered showers and thunderstorms are possible into early portions of the week. Main impacts will be lightning and heavy rainfall. Higher than normal astronomical tides (King Tides) will affect South Florida this week, and minor coastal flooding could become a concern around the times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Oct 10, 12:30 AM EDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Miami FL 1230 AM EDT Sun Oct 10 2021 FLZ063-066-067-069>071-073-075-174-100800- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade-Mainland Monroe-Far South Miami- Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Marco Island, Everglades City, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Flamingo, and Everglades National Park 1230 AM EDT Sun Oct 10 2021 ...Patchy Areas of Dense Fog Possible Tonight... Patches of fog, some locally dense, are forecast to develop across portions of the area. Visibilities are likely to be reduced to around 1 mile in general, with localized areas experiencing reduced visibilities to one-half of a mile at times. Fog will likely persist through the overnight to around sunrise. If lower visibilities materialize, a dense fog advisory will be needed. Motorists are advised to drive with caution tonight and Sunday morning as visibilities may widely vary over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road when encountering significant reductions in visibility. Allow extra time to travel to destinations. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:21 AM EDT | Special Marine Warning | MFL | 54 min | |
| Oct 10, 1:10 AM EDT | Special Marine Warning | MFL | 50 min | |
| Oct 10, 2:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Oct 10, 6:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.